How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrMelJ Your Own Question
DrMelJ
DrMelJ, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 825
Experience:  graduate of the University of MN College of Vet Med
24095035
Type Your Dog Veterinary Question Here...
DrMelJ is online now
A new question is answered every 9 seconds

My dog ate my prograf, a 5mg tablet. He's a puppy and weighs

Customer Question

My dog ate my prograf, a 5mg tablet. He's a puppy and weighs approximately 32 lbs. Before we could even induce vomiting, he's thrown up 6 times, the last time just dry heaving. But he hasn't thrown up in the last 15 minutes. Should we see an emergency vet now?
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  DrMelJ replied 11 months ago.

Hi there. Thanks for the question. I'm sorry to hear that your dog has gotten into some trouble. Yes, you should proceed to the vet right away to have them give activated charcoal. Tacrolimus is very toxic to dogs and causes severe vomiting as you have seen and then hypermotility of the intestines that can lead to a surgical problem called intussception where one part of the intestines telescopes into another. This is very serious. Please seek out emergency veterinary care. I hope this helps. Best wishes.